Missouri, 2003

Hail in Missouri, May 4, 2003

May 4, 2003 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 4, 4:08 PM CST, 7 hours 22 minutes earlier.

Area forecast discussion, May 4, 4:08 PM CST, 7 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED LAST LINE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CDT SUN MAY 4 2003

...MESOSCALE CONVECTIVE DISCUSSION...

SUPERCELL OVER LABETTE COUNTY KANSAS AND ANOTHER OVER NOWATA COUNTY
WILL BE MOVING INTO THE FAR SOUTHWESTERN PORTIONS OF OUR CWA WITHIN
ABOUT AN HOUR. SKIES HAVE CLEARED OVER EXTREME SOUTHWEST MISSOURI
AND THE ATMOSPHERE HAS BECOME VERY UNSTABLE. 0-1KM HELICITIES OF
150-300 M2/S2 OVER THE AREA...0-3KM CAPE OF OVER 100 J/KG AND
INCREASING RAPIDLY NOW THAT SUN HAS EMERGED. THE POTENTIAL FOR LONG
TRACKED AND STRONG TORNADOES IS VERY HIGH WEST OF AN OSCEOLA...TO
SPRINGFIELD...TO BRANSON LINE.

SUPERCELL MOVING OUT OF CRAWFORD COUNTY CONTINUES TO MOVE INTO AN
ENVIRONMENT FAVORABLE FOR CONTINUED TORNADO PRODUCTION...AND STRONG,
LONG TRACKED TORNADO IS POSSIBLE WITH THAT CELL AS WELL AS IT MOVES
THROUGH BARTON COUNTY.

UNCONFIRMED REPORTS OF SIGNIFICANT STRUCTURAL DAMAGE IS NOW BEING
REPORTED WITH THE TORNADO IN CRAWFORD.

.SGF...
MO...NONE.
KS...NONE.

IZZI
Hazardous weather outlook, May 4, 10:55 PM CST, 35 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 PM CDT SUN MAY 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...OVERNIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...A FEW WITH HAIL UP TO THE SIZE OF
  QUARTERS AND WIND GUSTS TO 60 MPH.

  AREAS AFFECTED AND TIMING:

  THE ENTIRE OUTLOOK AREA FOR THE REMAINDER OF THE OVERNIGHT HOURS

  DISCUSSION:

  THE THREAT OF WIDESPREAD AND SIGNIFICANT SEVERE THUNDERSTORMS HAS
  ENDED. HOWEVER THE COLD FRONT IS STILL WEST OF THE AREA AND
  ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE FRONT
  OVERNIGHT. WHILE THE MAJORITY OF THE THUNDERSTORMS WILL REMAIN
  BELOW SEVERE LIMITS...A FEW OF THE STORMS WILL BE CAPABLE OF
  PRODUCING HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  SOME ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER FAR SOUTHERN
  PORTIONS OF THE AREA MONDAY...MAINLY ALONG AND SOUTH OF HIGHWAY
  60. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER
  ISOLATED STORMS MAY PRODUCE HAIL UP TO THE SIZE OF QUARTERS AND
  WIND GUSTS TO 60 MPH..

.SPOTTER INFORMATION STATEMENT...

  DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER THE REMAINDER OF
  ANY SEVERE WEATHER OVERNIGHT...SPOTTER ACTIVATION IS NOT
  ANTICIPATED.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

IZZI

In the hours before

Local storm report, May 4, 9:44 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1044 PM CDT SUN MAY 04 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 PM    4 N LIBERAL               MO   .75 INCH HAIL
05/04/03   BARTON                         REPORTED BY STORM
                                          SPOTTER.
Local storm report, May 4, 9:57 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1057 PM CDT SUN MAY 04 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1046 PM    LAKE SPG                  MO   2.75 INCH HAIL
05/04/03   DENT                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, May 4, 10:12 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1112 PM CDT SUN MAY 04 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1005 PM    ST ROBERT                 MO   2.75 INCH HAIL
05/04/03   PULASKI                        REPORTED BY PUBLIC.
                                          DAMAGE TO VEHICLES AT
                                          VOSS TRUCK PORT IN
                                          EASTERN ST. ROBERT
Local storm report, May 4, 10:18 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1118 PM CDT SUN MAY 04 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0451 AM    COLLINS                   MO   1.25 INCH HAIL
05/04/03   ST.CLAIR                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0438 PM    4 NW MC CUNE              KS   TORNADO
05/04/03   CRAWFORD                       REPORTED BY ICT WX.

0500 PM    GIRARD                    KS   TORNADO
05/04/03   CRAWFORD                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0500 PM    GIRARD                    KS   TORNADO
05/04/03   CRAWFORD                       CONFIRMED ON GROUND.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0508 PM    ARMA                      KS   TORNADO
05/04/03   CRAWFORD                       METEOROLOGIST REPORTED
                                          TORNADO ON GROUND.
                                          REPORTED BY PUBLIC.

0530 PM    LIBERAL                   MO   TORNADO
05/04/03   BARTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0530 PM    LIBERAL                   MO   TORNADO
05/04/03   BARTON                         TORNADO ON GROUND.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0545 PM    FULTON                    KS   .88 INCH HAIL
05/04/03   BOURBON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0545 PM    MAPLETON                  KS   1.75 INCH HAIL
05/04/03   BOURBON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0549 PM    SHELDON                   MO   2.75 INCH HAIL
05/04/03   VERNON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0550 PM    8 N LAMAR                 MO   TORNADO
05/04/03   BARTON                         REPORTED BY HAM RADIO
                                          OPERATOR.

0624 PM    SENECA                    MO   1.75 INCH HAIL
05/04/03   NEWTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0625 PM    RACINE                    MO   1.75 INCH HAIL
05/04/03   NEWTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0630 PM    3 S NEOSHO                MO   1 INCH HAIL
05/04/03   NEWTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0645 PM    STOCKTON                  MO   TORNADO
05/04/03   CEDAR                          HEAVY DAMAGE TO CITY
                                          PROPER. INJURIES
                                          REPORTED. REPORTED BY
                                          HAM RADIO OPERATOR.

0704 PM    PIERCE CITY               MO   TORNADO
05/04/03   LAWRENCE                       TORNADO CONFIRMED ON
                                          GROUND BETWEEN PEIRCE
                                          CITY AND MONETTE. .
                                          REPORTED BY COOPERATIVE
                                          OBSERVER.

0705 PM    1 N PIERCE CITY           MO   TORNADO
05/04/03   LAWRENCE                       DAMAGE REPORTED.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0709 PM    WHEATLAND                 MO   TORNADO
05/04/03   HICKORY                        BREIF TORNADO TOUCH
                                          DOWN.  . REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0709 PM    VERONA                    MO   TORNADO
05/04/03   LAWRENCE                       TORNADO ON GROUND
                                          MOVING EAST TOWARDS
                                          VERONA. . REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0709 PM    4 W AURORA                MO   TORNADO
05/04/03   LAWRENCE                       DEBRIS SIGHTED.
                                          REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0712 PM    HUMANSVILLE               MO   TORNADO
05/04/03   POLK                           TWO HOMES DESTROYED. .
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0719 PM    MONETT                    MO   WIND DAMAGE
05/04/03   BARRY                          TREES,  POWER LINES AND
                                          DEBRIS. . REPORTED BY
                                          FIRE AND RESCUE.

0723 PM    PIERCE CITY               MO   TORNADO
05/04/03   LAWRENCE                       TORNADO PASSED THROUGH
                                          DOWNTOWN. REPORTS OF
                                          POEPLE TRAPPED IN
                                          HOMES. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0726 PM    1 W CHESAPEAKE            MO   2.5 INCH HAIL
05/04/03   LAWRENCE                       REPORTED BY HAM RADIO
                                          OPERATOR.

0726 PM    AURORA                    MO   TORNADO
05/04/03   LAWRENCE                       TORNADO ON GROUND IN
                                          THE CITY PROPER.
                                          ESTIMATED HALF MILE
                                          WIDE. . REPORTED BY
                                          OFF-DUTY NWS EMPLOYEE.

0730 PM    4 E PITTSBURG             MO   WIND DAMAGE
05/04/03   HICKORY                        TRAILER OVERTURNED. .
                                          REPORTED BY COOPERATIVE
                                          OBSERVER.

0734 PM    CLEVER                    MO   TORNADO
05/04/03   CHRISTIAN                      TORNADO ON GROUND.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0736 PM    LAMAR                     MO   .88 INCH HAIL
05/04/03   BARTON                         REPORTED BY PUBLIC.

0736 PM    SPRINGFIELD               MO   WIND DAMAGE
05/04/03   GREENE                         HOME DAMAGED WEST
                                          BYPASS AND SUNSHINE. .
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0744 PM    2 N LOUISBURG             MO   WIND DAMAGE
05/04/03   DALLAS                         NUMEROUS TREES DOWN. .
                                          REPORTED BY PUBLIC.

0745 PM    2 W BILLINGS              MO   TORNADO
05/04/03   CHRISTIAN                      TORNADO REPORTED ON
                                          GROUNG WITH GOLF BALL
                                          SIZE HAIL. REPORTED BY
                                          HAM RADIO OPERATOR.

0745 PM    5 S CAMDENTON             MO   TORNADO
05/04/03   CAMDEN                         TORNADO ON GROUND.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0752 PM    REPUBLIC                  MO   .75 INCH HAIL
05/04/03   GREENE                         HAIL AND DEBRIS FALLING
                                          IN TOWN. . REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0805 PM    SPRINGFIELD               MO   TORNADO
05/04/03   GREENE                         CHURCH DESTROYED BY NEW
                                          TORNADO. REPORTED BY
                                          HAM RADIO OPERATOR.

0805 PM    10 S COLLINS              MO   .88 INCH HAIL
05/04/03   HICKORY                        REPORTED BY PUBLIC.

0818 PM    6 NW FORDLAND             MO   .88 INCH HAIL
05/04/03   WEBSTER                        REPORTED BY PUBLIC.

0826 PM    1 E STOCKTON              MO   2.75 INCH HAIL
05/04/03   CEDAR                          REPORTED BY FIRE AND
                                          RESCUE.

0826 PM    HUMANSVILLE               MO   .88 INCH HAIL
05/04/03   POLK                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0830 PM    NEAR BRUMLEY AND TUSCUMBI MO   .75 INCH HAIL
05/04/03   MILLER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0845 PM    7 S CAMDENTON             MO   TORNADO
05/04/03   CAMDEN                         *** 1 DEAD ***
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.  DEATH WAS
                                          IN THE SPENCER CREEK
                                          AREA.

0846 PM    BTWN BRINK TOWN AND DIXON MO   1 INCH HAIL
05/04/03   MARIES                         REPORTED BY COOPERATIVE
                                          OBSERVER.

0853 PM    POLK                      MO   TORNADO
05/04/03   POLK                           REPORTED BY PUBLIC.

0855 PM    RONDO                     MO   TORNADO
05/04/03   POLK                           UNKNOWN DAMAGE AT THIS
                                          TIME.

0905 PM    4 S VIENNA                MO   TORNADO
05/04/03   MARIES

0955 PM    HAMMOND                   KS   1 INCH HAIL
05/04/03   BOURBON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1000 PM    1 S STILLHOUSE SPRINGS    MO   .75 INCH HAIL
05/04/03   PHELPS                         HAIL REPORTED AT
                                          HIGHWAY W AND
                                          INTERSTATE 44. REPORTED
                                          BY HAM RADIO OPERATOR.

1001 PM    FT SCOTT                  KS   1 INCH HAIL
05/04/03   BOURBON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1005 PM    ST ROBERT                 MO   2.75 INCH HAIL
05/04/03   PULASKI                        REPORTED BY PUBLIC.
                                          DAMAGE TO VEHICLES AT
                                          VOSS TRUCK PORT IN
                                          EASTERN ST. ROBERT

1006 PM    DIXON                     MO   1.75 INCH HAIL
05/04/03   PULASKI                        REPORTED BY STORM
                                          SPOTTER.

1009 PM    NEAR BUCKHORN             MO   1 INCH HAIL
05/04/03   PULASKI                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          REPORT WAS AT HWY 7 AND
                                          I-44

1010 PM    CROCKER                   MO   .75 INCH HAIL
05/04/03   PULASKI                        REPORTED BY PUBLIC.

1010 PM    WAYNESVILLE               MO   .88 INCH HAIL
05/04/03   PULASKI                        REPORTED BY COOPERATIVE
                                          OBSERVER.

1025 PM    ROLLA                     MO   TORNADO
05/04/03   PHELPS                         REPORTED BY HAM RADIO
                                          OPERATOR.  LOCATION WAS
                                          AT CC HWY

1036 PM    6 S ROLLA                 MO   2.75 INCH HAIL
05/04/03   PHELPS                         REPORTED BY STORM
                                          SPOTTER AT HIGHWAY O
                                          AND 72

1040 PM    4 N LIBERAL               MO   .75 INCH HAIL
05/04/03   BARTON                         REPORTED BY STORM
                                          SPOTTER.

1046 PM    LAKE SPG                  MO   2.75 INCH HAIL
05/04/03   DENT                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, May 4, 10:32 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1132 PM CDT SUN MAY 04 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1127 PM    ORONOGO                   MO   1 INCH HAIL
05/04/03   JASPER                         REPORTED BY PUBLIC ON
                                          HIGHWAY D
Local storm report, May 4, 10:37 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 PM CDT SUN MAY 04 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0451 AM    COLLINS                   MO   1.25 INCH HAIL
05/04/03   ST.CLAIR                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0438 PM    4 NW MC CUNE              KS   TORNADO
05/04/03   CRAWFORD                       REPORTED BY ICT WX.

0500 PM    GIRARD                    KS   TORNADO
05/04/03   CRAWFORD                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0500 PM    GIRARD                    KS   TORNADO
05/04/03   CRAWFORD                       CONFIRMED ON GROUND.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0508 PM    ARMA                      KS   TORNADO
05/04/03   CRAWFORD                       METEOROLOGIST REPORTED
                                          TORNADO ON GROUND.
                                          REPORTED BY PUBLIC.

0530 PM    LIBERAL                   MO   TORNADO
05/04/03   BARTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0530 PM    LIBERAL                   MO   TORNADO
05/04/03   BARTON                         TORNADO ON GROUND.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0545 PM    FULTON                    KS   .88 INCH HAIL
05/04/03   BOURBON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0545 PM    MAPLETON                  KS   1.75 INCH HAIL
05/04/03   BOURBON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0549 PM    SHELDON                   MO   2.75 INCH HAIL
05/04/03   VERNON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0550 PM    8 N LAMAR                 MO   TORNADO
05/04/03   BARTON                         REPORTED BY HAM RADIO
                                          OPERATOR.

0624 PM    SENECA                    MO   1.75 INCH HAIL
05/04/03   NEWTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0625 PM    RACINE                    MO   1.75 INCH HAIL
05/04/03   NEWTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0630 PM    3 S NEOSHO                MO   1 INCH HAIL
05/04/03   NEWTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0645 PM    STOCKTON                  MO   TORNADO
05/04/03   CEDAR                          HEAVY DAMAGE TO CITY
                                          PROPER. INJURIES
                                          REPORTED. REPORTED BY
                                          HAM RADIO OPERATOR.

0704 PM    PIERCE CITY               MO   TORNADO
05/04/03   LAWRENCE                       TORNADO CONFIRMED ON
                                          GROUND BETWEEN PEIRCE
                                          CITY AND MONETTE. .
                                          REPORTED BY COOPERATIVE
                                          OBSERVER.

0705 PM    1 N PIERCE CITY           MO   TORNADO
05/04/03   LAWRENCE                       DAMAGE REPORTED.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0709 PM    WHEATLAND                 MO   TORNADO
05/04/03   HICKORY                        BREIF TORNADO TOUCH
                                          DOWN.  . REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0709 PM    VERONA                    MO   TORNADO
05/04/03   LAWRENCE                       TORNADO ON GROUND
                                          MOVING EAST TOWARDS
                                          VERONA. . REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0709 PM    4 W AURORA                MO   TORNADO
05/04/03   LAWRENCE                       DEBRIS SIGHTED.
                                          REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0712 PM    HUMANSVILLE               MO   TORNADO
05/04/03   POLK                           TWO HOMES DESTROYED. .
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0719 PM    MONETT                    MO   WIND DAMAGE
05/04/03   BARRY                          TREES,  POWER LINES AND
                                          DEBRIS. . REPORTED BY
                                          FIRE AND RESCUE.

0723 PM    PIERCE CITY               MO   TORNADO
05/04/03   LAWRENCE                       TORNADO PASSED THROUGH
                                          DOWNTOWN. REPORTS OF
                                          POEPLE TRAPPED IN
                                          HOMES. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0726 PM    1 W CHESAPEAKE            MO   2.5 INCH HAIL
05/04/03   LAWRENCE                       REPORTED BY HAM RADIO
                                          OPERATOR.

0726 PM    AURORA                    MO   TORNADO
05/04/03   LAWRENCE                       TORNADO ON GROUND IN
                                          THE CITY PROPER.
                                          ESTIMATED HALF MILE
                                          WIDE. . REPORTED BY
                                          OFF-DUTY NWS EMPLOYEE.

0730 PM    4 E PITTSBURG             MO   WIND DAMAGE
05/04/03   HICKORY                        TRAILER OVERTURNED. .
                                          REPORTED BY COOPERATIVE
                                          OBSERVER.

0734 PM    CLEVER                    MO   TORNADO
05/04/03   CHRISTIAN                      TORNADO ON GROUND.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0736 PM    LAMAR                     MO   .88 INCH HAIL
05/04/03   BARTON                         REPORTED BY PUBLIC.

0736 PM    SPRINGFIELD               MO   WIND DAMAGE
05/04/03   GREENE                         HOME DAMAGED WEST
                                          BYPASS AND SUNSHINE. .
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0744 PM    2 N LOUISBURG             MO   WIND DAMAGE
05/04/03   DALLAS                         NUMEROUS TREES DOWN. .
                                          REPORTED BY PUBLIC.

0745 PM    2 W BILLINGS              MO   TORNADO
05/04/03   CHRISTIAN                      TORNADO REPORTED ON
                                          GROUNG WITH GOLF BALL
                                          SIZE HAIL. REPORTED BY
                                          HAM RADIO OPERATOR.

0745 PM    5 S CAMDENTON             MO   TORNADO
05/04/03   CAMDEN                         TORNADO ON GROUND.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0752 PM    REPUBLIC                  MO   .75 INCH HAIL
05/04/03   GREENE                         HAIL AND DEBRIS FALLING
                                          IN TOWN. . REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0805 PM    SPRINGFIELD               MO   TORNADO
05/04/03   GREENE                         CHURCH DESTROYED BY NEW
                                          TORNADO. REPORTED BY
                                          HAM RADIO OPERATOR.

0805 PM    10 S COLLINS              MO   .88 INCH HAIL
05/04/03   HICKORY                        REPORTED BY PUBLIC.

0818 PM    6 NW FORDLAND             MO   .88 INCH HAIL
05/04/03   WEBSTER                        REPORTED BY PUBLIC.

0826 PM    1 E STOCKTON              MO   2.75 INCH HAIL
05/04/03   CEDAR                          REPORTED BY FIRE AND
                                          RESCUE.

0826 PM    HUMANSVILLE               MO   .88 INCH HAIL
05/04/03   POLK                           REPORTED BY EMERGENCY
                                          MANAGEMENT.

0830 PM    NEAR BRUMLEY AND TUSCUMBI MO   .75 INCH HAIL
05/04/03   MILLER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0845 PM    7 S CAMDENTON             MO   TORNADO
05/04/03   CAMDEN                         *** 1 DEAD ***
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.  DEATH WAS
                                          IN THE SPENCER CREEK
                                          AREA.

0846 PM    BTWN BRINK TOWN AND DIXON MO   1 INCH HAIL
05/04/03   MARIES                         REPORTED BY COOPERATIVE
                                          OBSERVER.

0853 PM    POLK                      MO   TORNADO
05/04/03   POLK                           REPORTED BY PUBLIC.

0855 PM    RONDO                     MO   TORNADO
05/04/03   POLK                           UNKNOWN DAMAGE AT THIS
                                          TIME.

0905 PM    4 S VIENNA                MO   TORNADO
05/04/03   MARIES

0955 PM    HAMMOND                   KS   1 INCH HAIL
05/04/03   BOURBON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1000 PM    1 S STILLHOUSE SPRINGS    MO   .75 INCH HAIL
05/04/03   PHELPS                         HAIL REPORTED AT
                                          HIGHWAY W AND
                                          INTERSTATE 44. REPORTED
                                          BY HAM RADIO OPERATOR.

1001 PM    FT SCOTT                  KS   1 INCH HAIL
05/04/03   BOURBON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1005 PM    ST ROBERT                 MO   2.75 INCH HAIL
05/04/03   PULASKI                        REPORTED BY PUBLIC.
                                          DAMAGE TO VEHICLES AT
                                          VOSS TRUCK PORT IN
                                          EASTERN ST. ROBERT

1006 PM    DIXON                     MO   1.75 INCH HAIL
05/04/03   PULASKI                        REPORTED BY STORM
                                          SPOTTER.

1009 PM    NEAR BUCKHORN             MO   1 INCH HAIL
05/04/03   PULASKI                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          REPORT WAS AT HWY 7 AND
                                          I-44

1010 PM    CROCKER                   MO   .75 INCH HAIL
05/04/03   PULASKI                        REPORTED BY PUBLIC.

1010 PM    WAYNESVILLE               MO   .88 INCH HAIL
05/04/03   PULASKI                        REPORTED BY COOPERATIVE
                                          OBSERVER.

1025 PM    ROLLA                     MO   TORNADO
05/04/03   PHELPS                         REPORTED BY HAM RADIO
                                          OPERATOR.  LOCATION WAS
                                          AT CC HWY

1036 PM    6 S ROLLA                 MO   2.75 INCH HAIL
05/04/03   PHELPS                         REPORTED BY STORM
                                          SPOTTER AT HIGHWAY O
                                          AND 72

1040 PM    4 N LIBERAL               MO   .75 INCH HAIL
05/04/03   BARTON                         REPORTED BY STORM
                                          SPOTTER.

1046 PM    LAKE SPG                  MO   2.75 INCH HAIL
05/04/03   DENT                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1127 PM    ORONOGO                   MO   1 INCH HAIL
05/04/03   JASPER                         REPORTED BY PUBLIC ON
                                          HIGHWAY D

1130 PM    NEAR WEBB CITY            MO   .88 INCH HAIL
05/04/03   JASPER                         REPORTED BY PUBLIC.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Vernon

When
May 4, 11:30 PM CST
Where
Vernon County, 1 mi W of Schell City
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.017, -94.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358839.